• Side Effects changes?

    Asked by MarcieB on Monday, September 27, 2021

    Side Effects changes?

    I know most of us get some (or many) side effects from drugs we need to take, but I am wondering if anyone has experienced their side effects changing or going away? I have been taking anastrozole for over two years now and at first I didn't notice any problems. Then I began to awake with some stiffness in my joints, but they worked out very quickly. Then my hair began to thin. And lately I have had what I think are mild hot flashes (I can't be sure because I never had any doing menopause)

    Earlier in the year I noticed my joints, knees, and feet would hurt if I sat in one position for any length of time. That really became rather bad - I was planning to ask about trying a different drug, when it kinda stopped? I can hop out of a chair or get out of the car without even thinking about it now. But, I do think the hot flash stuff is more frequent. (???) I am just wondering if anyone else has noticed an ebb and flow in their various side effects?

    2 Answers from the Community

    • Carool's Avatar
      Carool

      MarcieB, I was on Femara. My only noticeable side effect may have been some weight gain (“may have been” because the weight gain may have come from eating too much).

      20 days ago
    • Gin's Avatar
      Gin

      Hi Marcie! I have been on Anastrozole for four years and the only side effects I have experienced are some minor neuropathy in my hands. This usually occurs in the early morning, but only lasts moments. I discovered that running cold water over them can sometimes help. My oncologist did say that there are other drugs that could be tried, if I wanted that. However, after thinking that over, I decided that I could live with the side effect I was experiencing, rather than moving to a different drug and not knowing what side effects could be. As a grateful survivor, I wish you well.

      19 days ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.